Call Now 1.877.958.8247

drug overdose symptoms, overdose treatmentSubstance abuse and addiction often lead to an overdose. What is this though, and what happens when this medical condition does occur? An overdose is a life threatening emergency and can be fatal if treatment is not received immediately, and death may occur even is the individual is taken to the emergency room and a physician provides treatment. Over time a tolerance to a substance can develop and this means that the user does not get the same high and the desired effects so more of the substance is used to compensate. With many drugs even a small amount more than the optimal dose can lead to serious problems and death. Many individual across the USA and the world die every day from an overdose, and a tolerance is not required. First time users can overdose as die as well.

When an overdose occurs the individual may show a number of symptoms because the body can not tolerate the drug that has been introduced. These can include excessive sweating, skin that is cool or clammy, depressed respiration, an abnormal pulse or irregular heartbeat, fever, changes in the color of the skin, and a loss of consciousness. If these occur 911 should be called because it is an emergency, unless there is an emergency room nearby and then the individual with the symptoms should be rushed to this location instead. With certain drugs including heroin and many prescription opiate painkillers there are medications that can reverse the effects of the overdose if given quickly enough, and some groups have called for families of those addicted to these drugs to keep these medications on hand. This could save the individual if an overdose occurs by starting treatment until medical help can arrive.